Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Rebecca

How do I tell my Dr.....

Recommended Posts

I am nearly 38 years old and I finally got diagnosed with NCS which I have been dealing with since I was 14. My Dr. put me on Zoloft to control my symptoms and I took it for 2 days and I hated it. It made me lethargic, tired, and more light headed and dizzy than normal. In fact, I almost passed out sitting in church. I called and reported this to my Dr. and he said it was my NCS causing the symptoms and to continue the medication. I would like an opportunity to see if I can manage my symptoms with diet and exercise. After all, I have been taking care of it on my own for the last 24 years! 

Share this post


Link to post
Share on other sites

What is the difference between God and a doctor?

God know that He is not a doctor.

 

You do not have to do what your doctor tells you to.  He will likely label you as noncompliant, but if you do not like what the Zoloft is doing to you, then stop taking it.  Maybe even try a new doctor.  I would, however, give it a month before giving up entirely on the Zoloft.  IIRC, that type of medication needs time to build up in your system.  Definitely try diet and exercise, too, though.  

Share this post


Link to post
Share on other sites

One of the early side effects of an SSRI is autonomic dysfunction for some people, according to my doctor.  Just what we are trying to treat with it!  However, for many people this side effect subsides as your body adjusts.  I also had a worsening of symptoms when I started an SSRI.  After about a month I started to feel a lot better and I attribute that to the SSRI.  So you may want to see if the symptoms subside after a trial with it.  Unfortunately it could mean more dramatic symptoms for a week or more.  SSRI's do seem to help many patients with dysautonomia.

Share this post


Link to post
Share on other sites

I had a terrible reaction the first night I took Zoloft, lots of adrenaline surges. I wound up in the ER. I stuck with it, and I remember that after 11 days, I had a few glorious days where my POTS symptoms were nil. I started at 50mg and eventually went up to 75. 

Eventually I realized it was blunting my emotions and killing my libido, plus I had never lost the baby weight that was above my natural weight. I weaned down to half of my dose but the weaning was a pain (always felt like I had a withdrawal/hangover feeling for a few days when only cutting my dose by a fraction), so I went back up to 50mg for a year or so. Finally a year ago I weaned off completely. I do think my POTS has been a bit worse since then, but having a full range of emotions, a better libido, and weight loss has made up for it. I would not go on it again now that I know what a pain the weaning is and how I don't like the side-effects, but I think most people are fine when they go off SSRIs. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...